Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Just giving some background first. So its been a year

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2017
Answered : 732 Questions
Question
Just giving some background first. So its been a year now and my large intestine just doesn't work. The only way it works is with high dosages of heavy stimulants like 15 MG dulcolax tablets or 3G of senna ect.. i've been to 2 gastros and a neurologist . I had a colonoscopy done which was fine i had all blood work done which was fine, ive had my nerves checked and they were fine, i had an MRI, CT scan and X-ray all fine. 1 gastro and the neurologist agreed just to keep taking the dulcolax tabs if they work. The other gastro said its not so good to keep taking those but the amitizia doesnt work for me that he gave. I also exercise , i lift weights and run on the treadmill, i am 27 Male. So my question is do you have any other opinion on what i could try? i currently need to take 3 + dulcolax tabs just to go once, 3G of senna which is alot and 700 MG of chinese rhubarb root. Do you have any other opinion other than theirs? also, does any of the 3 things mess with my liver or kidneys if i take it to frequently in the long term? should i take some kind of supplement for my kidneys?
Posted Wed, 22 Nov 2017 in Medicines and Side Effects
 
 
Answered by Dr. Muthu Krishnan 30 minutes later
Brief Answer:
Dulcolax intake wont cause any serious side effects.

Detailed Answer:
Hi.Welcome to healthcare magic.I understand your question.My opinion is that,
1.take fibre rich diet.
2.add spinach,bananas daily in your diet.
3.take 3 litres of water daily.
4.My opinion is that,you should take dulcolax.It wont cause kidney or liver failure.The main side effect of dulcolax will be abdominal cramps.Senna intake also wont cause any kidney or liver problems.
Kindly follow the treatment and advise given by your treating doctor.If I were your treating doctor,I will prescribe dulcolax to you.
Thank you.
Feel free to ask any type of questions.
Above answer was peer-reviewed by
 
Follow-up: Just giving some background first. So its been a year 3 hours later
ok thank you.
Also , is the senna leaf powder bad for my kidneys and or liver do you know?
and the dulcolax i need a higher dose than 3 because that is starting not to be effective. Is this a problem or? I usually take 3 at one time
 
 
Answered by Dr. Muthu Krishnan 7 hours later
Brief Answer:
Senna wont cause any serious side effects in you.

Detailed Answer:
Hi.Welcome back.
According to my knowledge,the main side effect of senna will be abdominal cramps and it may cause decrease in the body potassium.It should not be used in heart patients.My advice is that,you should take potassium rich foods.Banana is rich in potassium.Take 2 bananas daily.Banana will help to relieve from constipation also.
I think since you have chronic constipation,your gastroenterologist might have prescribed you 3 dulcolax tablets.It is a safe drug only.
Thank you for trusting us.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor